MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA SIMPLIFEYE INSERTER; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

BAUSCH + LOMB ENVISTA SIMPLIFEYE INSERTER; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Model Number 21987
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although requested, the device was not returned for evaluation.A review of device history record (dhr) did not find any non-conformities or anomalies related to the reported event.The lot history, risk analysis and directions for use are considered acceptable with the product performing within anticipated rates.Based on the available information, user related factors (such as loading or handling techniques) and/or procedural factors (such as lens and inserter interaction) might have contributed to the event.It is noteworthy to mention an unvalidated injector was used to complete the original implant.
 
Event or Problem Description
It was reported that during an implantation of an intraocular lens (iol) into the eye a haptic arm was stuck to the lens.During the process of releasing the haptic from the lens, the haptic tore at the optic-haptic junction.The incision was enlarged to allow for removal of the iol and the lens was replaced intraoperatively with a backup lens of the same model and diopter.Sutures were not required.There were no injuries reported.The patient has recovered.

Brand Name
ENVISTA SIMPLIFEYE INSERTER
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
MEDICEL AG
dornierstrasse 11
altenrheim CH-94 23
SZ   CH-9423
Manufacturer Contact
shayan habibi
21 n park pl blvd.
clearwater, FL 33759
7277246600
MDR Report Key17437898
Report Number0001313525-2023-70098
Device Sequence Number21054066
Product Code MSS
UDI-Device Identifier00757770547449
UDI-Public(01)00757770547449(17)260531(10)2282B5
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K192005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number21987
Device Lot Number2282B5
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVISTA TORIC INTRAOCULAR LENS.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown